Hail, Menominee
- When
- July 24, 2:22 PM CST
- Where
- Menominee County, Menominee
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.117, -87.617
Hail covering the ground.
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 24, 1:54 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 354 PM EDT MON JUL 24 2006 .DISCUSSION... MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES THROUGH THE NEXT FEW DAYS AND ANY SEVERE WEATHER CONCERNS WITH THOSE. CURRENT WEATHER...19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS STILL SHOW A RIDGE IN THE WESTERN U.S. AND A TROUGH IN THE EASTERN U.S....BUT THESE ARE A LOT LESS AMPLIFIED THAN THE PAST FEW DAYS. NONETHELESS...THERE IS STILL PLENTY OF ACTION. CURRENT SHRTWV OF INTEREST...AIDING THUNDERSTORMS ACROSS THE SOUTH HALF OF THE U.P. AND NORTHERN WISCONSIN. AT THE MOMENT...IS MOVING THROUGH LAKE SUPERIOR. THIS SHRTWV IS REFLECTED AT THE SURFACE BY A WEAKENING COLD FRONT/TROUGH... STRETCHING FROM JUST SOUTH OF DULUTH TO RHINELANDER AND NORTHEAST TO WHITEFISH POINT. THE COLD FRONT/TROUGH IS ALSO BEING ENHANCED BY LAKE BREEZES OFF OF LAKES MICHIGAN AND SUPERIOR DUE TO INLAND TEMPERATURES AWAY FROM CONVECTION WARMING INTO THE 80S. SOME OF THE THUNDERSTORMS HAVE PRODUCED HAIL ACROSS NORTHERN WISCONSIN. OTHER SHRTWVS...SOMEWHAT WEAKER THAN THE ONE MOVING THROUGH NOW...CAN BE SEEN OFF TO THE WEST TOO. THESE ARE OVER EASTERN NORTH DAKOTA...NE MONTANA...NORTH CENTRAL MONTANA AND NE WASHINGTON. NONE OF THESE HAVE ANY TRUE SURFACE REFLECTION OTHER THAN RESULTING IN BROAD LOW PRESSURE ACROSS MUCH OF THE NORTHERN PLAINS. ALSO TO NOTE...FAIRLY WARM AIR EXISTS ALOFT ACROSS MUCH OF THE NORTHERN U.S....WITH 850MB TEMPS ON THE 12Z RAOBS BETWEEN 19-23C FROM GREEN BAY WESTWARD INTO MONTANA. THIS WARM AIR ALOFT IS WHAT ALSO HELPED TEMPERATURES CLIMB INTO THE 80S. TONIGHT...UPPER LEVEL FLOW IS PROGGED TO TURN SLIGHTLY MORE ZONAL THROUGH THE COURSE OF THE NIGHT. SO ALTHOUGH THE COLD FRONT/TROUGH IS MAKING ITS WAY SOUTH THROUGH UPPER MICHIGAN...IT IS EXPECTED TO STALL PROBABLY IN THE VICINITY OF GREEN BAY THIS EVENING. NONETHELESS...WITH THE FRONT MOVING OUT OF THE CWA...MUCH OF THE CONVECTION OCCURRING ACROSS SOUTHERN UPPER MICHIGAN WILL END THIS EVENING. MODELS THEN SHOW A SLIGHT DRIFT BACK TO THE NORTH WITH THE TROUGH OVERNIGHT...SO A CONCERN WOULD EXIST ABOUT ELEVATED PRECIPITATION DEVELOPING. LOOKING AT 305-310K SURFACES...THERE IS SOME WEAK LIFT PRESENT...HOWEVER CONDENSATION PRESSURE DEFICITS ARE ON THE HIGH SIDE (150-200MB)...AT LEAST OVER UPPER MICHIGAN. IN FACT...MODEL QPF FIELDS FROM THE NAM...GFS...13 KM EXPERIMENTAL RUC AND A LOCAL WRF RUN HERE ALL INDICATE DRY CONDITIONS. BETTER ISENTROPIC LIFT WITH LOWER PRESSURE DEFICITS ARE IN WISCONSIN...SO SOME SHOWERS MAY POP UP OVERNIGHT IN WISCONSIN PERHAPS ALONG OR SOUTH OF THE TROUGH AS THE GFS INDICATES. DECREASE WINDS TONIGHT COMBINED WITH SOME DECREASE IN CLOUD COVER SHOULD ALLOW TEMPERATURES TO DROP TO THE DEWPOINTS. HAVE DECIDED TO INSERT SOME PATCHY FOG OVERNIGHT ACROSS THE CENTRAL AND EASTERN U.P. DUE TO THE RAIN THAT HAS OCCURRED TODAY. TUESDAY...WARM ADVECTION IS PROGGED TO CONTINUE DURING THE MORNING...PUSHING THE SURFACE TROUGH BACK INTO THE CWA. THIS WARM ADVECTION MAY RESULT IN SOME ELEVATED PRECIPITATION IN THE MORNING AS THE GFS SUGGESTS...BUT CONFIDENCE IN THIS OCCURRING IS NOT HIGH GIVEN THAT THE NAM AND UKMET ARE DRY. NONETHELESS...AT LEAST SOME SLIGHT CHANCE POPS ARE REQUIRED SINCE MODELS INDICATE THE SHRTWV OVER NE MONTANA MAY BE MOVING OVER. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE INTERIOR...WILL COME IN THE AFTERNOON AS TEMPERATURES HEAT UP AND LAKE BREEZES FORM. HAVE RAISED POPS TO 50 IN THE INTERIOR. LOOKS LIKE THE KEWEENAW PENINSULA WILL BE IN THE STABLE MARINE AIR SO HAVE REMOVE POPS FOR THERE IN THE AFTERNOON. AS FOR THE TEMPERATURES...MODELS SUGGEST 850MB TEMPS OF 18-20C...SIMILAR TO TODAY. THEREFORE HIGHS SHOULD BE SIMILAR TOO. SEVERE WEATHER POTENTIAL LOOKS MARGINAL SINCE 0-6KM SHEAR IS ONLY 15-20 KT (MAINLY PULSE STORMS). HOWEVER...WITH MLCAPE VALUES OF 1000-2000 J/KG AND WET BULB ZERO HEIGHTS REMAINING LOW (11000 FT WEST TO 9000 FT EAST)...SOME CONCERN EXISTS FOR HAIL. SPC DAY 2 OUTLOOK ONLY HAS 5 PERCENT PROBABILITIES OVER THE U.P. AND THIS SEEMS REASONABLE. TUESDAY NIGHT INTO WEDNESDAY NIGHT...CONVECTION THROUGH THIS PERIOD IS HARD TO TIME AND FIGURE OUT AS MODELS ARE SUGGESTING NEARLY ZONAL FLOW FROM THE NORTHERN INTERMOUNTAIN STATES ACROSS INTO UPPER MICHIGAN. THIS PATTERN WOULD FAVOR WEAK SHRTWVS CROSSING THE AREA AND ANY OF THEM COULD RESULT IN BRIEF LOW LEVEL JET INCREASES TO PRODUCE CONVECTION AT NIGHT...OR BRING COOLER AIR ALOFT DURING THE DAY WHICH WOULD COMBINE WITH LAKE BREEZES AND RESULT IN DIURNAL AFTERNOON CONVECTION. BECAUSE OF THE UNCERTAINTY REGARDING TIMING OF THE SHRTWVS...HAVE DECIDED TO MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. DID KEEP POPS SLIGHTLY HIGHER DURING THE AFTERNOON AND EVENING OF WEDNESDAY BECAUSE OF LAKE BREEZES HELPING CONVECTION. FREEZING AND WET-BULB ZERO HEIGHTS ARE HIGHER DURING THIS PERIOD...SO THE SEVERE WEATHER THREAT MAY NOT BE AS HIGH. LITTLE CHANGE IS PROGGED WITH REGARDS TO BOTH 850MB TEMPS AND DEWPOINTS...SO READINGS BOTH ON TEMPS AND DEWPOINTS SHOULD BE SIMILAR TO TUESDAY. THURSDAY INTO THURSDAY NIGHT...GFS/UKMET/ECMWF ALL SHOW A SHRTWV TROUGH DROPPING SOUTH OUT OF CENTRAL CANADA INTO THE GREAT LAKES REGION. THIS TROUGH WILL BE ASSOCIATED WITH A SURFACE COLD FRONT...EXPECTED OVER WESTERN MN THURSDAY MORNING AND MOVING ACROSS THE U.P. THURSDAY NIGHT. IT IS LIKELY MORE DIURNAL SHOWERS AND THUNDERSTORMS WILL FORM ON THURSDAY ALONG LAKE BREEZE BOUNDARIES SINCE THE PRESSURE GRADIENT WILL BE RELATIVELY WEAK. WE SHOULD ALSO SEE SOME STORMS FIRE ALONG THE COLD FRONT...MOVING INTO THE CWA THURSDAY NIGHT. THEREFORE CHANCES OF SHOWERS AND THUNDERSTORMS PERSIST FOR UPPER MICHIGAN. 850MB TEMPS ARE AGAIN NOT EXPECTED TO BE ALL THAT DIFFERENT THAN THE PAST FEW DAYS...SO LITTLE CHANGE IS EXPECTED REGARDING HIGH TEMPERATURES BETWEEN WEDNESDAY AND THURSDAY. RELATIVELY HIGH DEWPOINTS THURSDAY NIGHT WILL HELP KEEP LOW TEMPERATURES UP...SIMILAR TO THE PREVIOUS FEW NIGHTS. EXTENDED (FRIDAY THROUGH MONDAY)...MODEL AGREEMENT BETWEEN OPERATIONAL MODELS AND 00Z GFS ENSEMBLES IS NOT AS GREAT TODAY... WITH VARYING DEGREES ON HOW MUCH TROUGHING DEVELOPS NEAR/ALONG THE PACIFIC NW COAST AND OVER SOUTHEAST CANADA INTO NEW ENGLAND. BOTH OF THESE FACTOR IN HOW MUCH RIDGING BUILDS TOWARDS THE GREAT LAKES REGION DURING THE WEEKEND INTO EARLY NEXT WEEK. OVERALL MODELS ARE IN GOOD AGREEMENT ON FRIDAY...INDICATING A TROUGH DROPPING THROUGH WESTERN BRITISH COLUMBIA...RESULTING IN SOME RIDGING DOWNSTREAM IN SOUTH CENTRAL CANADA WHILE HIGH PRESSURE BUILDS INTO UPPER MICHIGAN AHEAD OF THIS AT THE SURFACE. AFTER FRIDAY...THE 00Z ECMWF BECOMES VERY AMPLIFIED WITH THE FLOW...DEVELOPING A 540 DAM LOW NEAR JAMES BAY BY 00Z SUNDAY. NO OTHER MODEL SHOWS THIS STRONG OF A TROUGH... NOR DOES ITS PREVIOUS RUN...SO HAVE CONSIDERED IT AN OUTLIER. NEW 12Z ECMWF LOOKS MORE LIKE THE 00Z UKMET. PREFER A SOLUTION MORE ALONG THE LINES OF THE 00Z UKMET/06Z GFS WHICH KEEPS UPPER MICHIGAN UNDER THE INFLUENCE OF THE HIGH PRESSURE AREA AS THE RIDGE OVER SOUTH CENTRAL CANADA IS PUSHED EAST SLIGHTLY. THIS IS SUPPORTED TOO BY THE 00Z GFS ENSEMBLES AND SOMEWHAT BY THE 00Z CANADIAN. SO A DRY WEATHER FORECAST INTO SATURDAY STILL SEEMS GOOD. THE UPPER TROUGH NEAR/OVER THE PACIFIC NW IS THEN SHOWN BY MOST MODELS TO BECOME LESS AMPLIFIED...AND BECOME A MORE BROAD TROUGH FROM THE GULF OF ALASKA INTO SW CANADA. THIS WILL RESULT IN PUSHING RIDGING OVER THE NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY INTO THE GREAT LAKES...WITH TROUGHING FURTHER DOWNSTREAM IN THE CANADIAN MARITIMES. AS THIS RIDGE BUILDS TOWARDS UPPER MICHIGAN...WARM ADVECTION MAY RESULT IN CLUSTERS OF SHOWERS AND THUNDERSTORMS MOVING OUT OF NORTHERN MINNESOTA INTO UPPER MICHIGAN BOTH SUNDAY AND MONDAY...ASSUMING WE STAY ON THE EDGE OF THE CAP WHICH SHOULD BE FIRMLY IN PLACE ACROSS MUCH OF THE PLAINS. SPC DAY 4-8 OUTLOOK MAINTAINS A RISK FOR SEVERE WEATHER FOR THE SUNDAY TIMEFRAME. 06Z GFS INDICATES SOME PRETTY WARM AIR HEADING TOWARDS THE CWA...WITH 850MB TEMPS OF 18-20C ON SUNDAY AND AROUND 20C FOR MONDAY. IF PLENTY OF SUNSHINE CAN OCCUR...HIGHS WOULD TOP OUT AROUND 90 AWAY FROM LAKE MICHIGAN. HOWEVER...CONVECTION CHANCES AND UNCERTAINTY THAT FAR OUT RESULTS IN KEEPING TEMPERATURES LOWER THAN THAT...BUT STILL ABOVE NORMAL. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && AJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 1130 AM EDT MON JUL 24 2006 MIZ001>007-009>014-084-085-251300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 1030 AM CDT MON JUL 24 2006 /1130 AM EDT MON JUL 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER UPPER MICHIGAN...MAINLY SOUTH OF A LINE FROM MARQUETTE TO WATERSMEET...AND MOVE INTO SOUTH CENTRAL MICHIGAN THIS EVENING. SOME OF THE STRONGEST STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND WINDS GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LSZ221-241>248-263-264-251300- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 1030 AM CDT MON JUL 24 2006 /1130 AM EDT MON JUL 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST PORTION OF LAKE SUPERIOR THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVER SOUTHWEST LAKE SUPERIOR TONIGHT. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF LAKE SUPERIOR TUESDAY THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY. LMZ221-248-262-251300- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 1130 AM EDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL UPPER MICHIGAN THIS AFTERNOON AND MOVE EITHER OVER THE BAY OF GREEN BAY OR NORTHERN LAKE MICHIGAN THIS AFTERNOON AND EVENING. SOME OF THE STRONGEST STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT SATURDAY NIGHT INTO SUNDAY. JLB
The Green Bay radar (KGRB), 79 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail covering the ground.
Multiple two and three-inch diameter branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519568, 5519569, 5519570, 5519571, 5519572.